Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at May 5, 2016, 1:48 AM EDT. It took effect at May 5, 2016, 2:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2016, 1:48 AM EDT (05:48 UTC)
- In effect from
- May 5, 2016, 2:00 AM EDT
- Expired
- May 6, 2016, 8:00 AM EDT
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
217 WHUS72 KTAE 050548 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 148 AM EDT THU MAY 5 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING... .OFFSHORE WINDS AROUND 20 KNOTS WILL BUILD SEAS TO 6 TO 8 FEET TODAY. GMZ730-750-755-765-770-775-052030- /O.NEW.KTAE.SC.Y.0031.160505T0600Z-160506T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 148 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT FRIDAY. * WINDS...AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS. * WAVES/SEAS...BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MOORE
3 follow-up statements
394 WHUS72 KTAE 051411 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1011 AM EDT THU MAY 5 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING... GMZ730-750-755-765-770-775-052000- /O.CON.KTAE.SC.Y.0031.000000T0000Z-160506T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1011 AM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS. * WAVES/SEAS...BUILDING TO 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
152 WHUS72 KTAE 051935 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EDT THU MAY 5 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING... GMZ730-750-755-765-770-775-061200- /O.CON.KTAE.SC.Y.0031.000000T0000Z-160506T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 335 PM EDT THU MAY 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET OCCASIONALLY UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
261 WHUS72 KTAE 061203 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 803 AM EDT FRI MAY 6 2016 GMZ730-750-755-765-770-775-061315- /O.EXP.KTAE.SC.Y.0031.000000T0000Z-160506T1200Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 803 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE WINDS HAVE WEAKENED AND THUS THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 8:31 PM EDT, 5 hours 17 minutes earlier.
Area forecast discussion, May 4, 8:31 PM EDT, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 831 PM EDT WED MAY 4 2016 .NEAR TERM [Through Tonight]... Deep upper low digging towards the Southern Appalachians this evening will push a cold front across the forecast area overnight. A southward moving line of showers is currently associated with the front across northern Georgia and Alabama. Large-scale guidance indicates that the forcing associated with the upper low and front will weaken through the evening hours, with the line of showers weakening as well. However, strong disturbances in northwest flow often outperform the guidance, so will add some slight rain chances back into the far northern counties overnight. Rainfall amounts will be light, with the activity dying before it reaches the Florida border. && .AVIATION [Through 00Z Friday] Dry northwest flow with prevailing VFR conditions will persist through Thursday. Northwest winds will be gusty during the day on Thursday, as high as 25 knots. && .PREV DISCUSSION [300 PM EDT]... .SHORT TERM [Thursday Through Friday Night]... A large upper low will remain over the eastern third of the country through Friday night. With lower tropospheric heights and temperatures running 2-4 standard deviations below normal, expect afternoon highs to be much cooler than average. Thursday will be the coolest afternoon, with highs in the low 70s across Alabama and Georgia, and the mid 70s elsewhere. Mid 70s should be common at most locations on Friday. Overnight lows will also run a few degrees below normal, with low to mid 50s forecast. No rain is expected. .LONG TERM [Saturday Through Wednesday]... Deep ridging will prevail through most of the extended range forecast. This will yield dry conditions with normal/above normal highs through the weekend and early next week. Tuesday into Wednesday, a frontal systems is expected to introduce showers and thunderstorms back into the forecast. .MARINE... An extended period of Cautionary conditions is expected through Friday as high pressure builds into the region behind low pressure off the Mid-Atlantic coast. By the weekend light winds and low seas are expected to prevail once again. .FIRE WEATHER... Dry conditions will prevail over the next few days with humidity values dropping into the upper 20s and lower 30s Thursday afternoon. With ERC values in the upper 20s...Dixie County may approach Red Flag conditions on Thursday. With strong transport winds...very high dispersion values are expected both Thursday and Friday afternoons. .HYDROLOGY... With no rain expected over the next week, there are no hydrology concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 57 75 54 77 54 / 0 0 0 0 0 Panama City 62 75 59 76 61 / 0 0 0 0 0 Dothan 54 72 50 75 54 / 0 0 0 0 0 Albany 54 72 50 75 53 / 0 0 0 0 0 Valdosta 55 74 51 76 53 / 0 0 0 0 0 Cross City 57 76 55 76 52 / 0 0 0 0 0 Apalachicola 60 75 59 75 60 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Harrigan LONG TERM...Harrigan AVIATION...Camp MARINE...Harrigan FIRE WEATHER...Camp HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:22 AM EDT | Rip Current Statement | TAE | Gulf | 21 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.